Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 26, NWS Detroit, MI

July 12, 2016Monroe County, Washtenaw County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 12, 2016, 9:26 PM EDT for Monroe County, Washtenaw County, Wayne County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 9:26 PM EDT (01:26 UTC)
Expired
Jul 12, 2016, 10:00 PM EDT
In force
34 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 72 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

403 
WUUS53 KDTX 130126
SVRDTX
MIC115-161-163-130200-
/O.NEW.KDTX.SV.W.0026.160713T0126Z-160713T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
926 PM EDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONROE COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHEASTERN WASHTENAW COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHWESTERN WAYNE COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 1000 PM EDT

* AT 926 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MILAN...MOVING
  EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WILLIS AROUND 945 PM EDT. 
  BELLEVILLE AROUND 955 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MILAN...
CARLETON...MAYBEE...WILLIS...WILLOW...AZALIA...WALTZ...OAKVILLE...SCOFIELD
AND CONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4194 8377 4213 8378 4221 8341 4206 8326
TIME...MOT...LOC 0126Z 249DEG 27KT 4206 8371 

HAIL...<.75IN
WIND...60MPH
 
$$

SC
2 follow-up statements
133 
WWUS53 KDTX 130136
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
936 PM EDT TUE JUL 12 2016

MIC115-161-163-130200-
/O.CON.KDTX.SV.W.0026.000000T0000Z-160713T0200Z/
MONROE MI-WASHTENAW MI-WAYNE MI-
936 PM EDT TUE JUL 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHWESTERN MONROE...SOUTHEASTERN WASHTENAW AND SOUTHWESTERN
WAYNE COUNTIES...

AT 936 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILAN...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WILLIS AROUND 945 PM EDT. 
  BELLEVILLE AROUND 955 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CARLETON...MAYBEE...WILLIS...WILLOW...WALTZ...OAKVILLE...SCOFIELD...SUMPTER
TOWNSHIP...WHITTAKER AND NEW BOSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4196 8367 4216 8365 4221 8341 4206 8326
TIME...MOT...LOC 0136Z 249DEG 27KT 4209 8361 

HAIL...<.75IN
WIND...60MPH
 
$$

SC
237 
WWUS53 KDTX 130151
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
951 PM EDT TUE JUL 12 2016

MIC115-161-163-130201-
/O.EXP.KDTX.SV.W.0026.000000T0000Z-160713T0200Z/
MONROE MI-WASHTENAW MI-WAYNE MI-
951 PM EDT TUE JUL 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE...
SOUTHEASTERN WASHTENAW AND SOUTHWESTERN WAYNE COUNTIES WILL EXPIRE AT
1000 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER...GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4196 8367 4216 8365 4221 8341 4206 8326
TIME...MOT...LOC 0148Z 249DEG 27KT 4209 8361 

$$

SC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:10 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 12, 6:10 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
610 PM EDT TUE JUL 12 2016

.AVIATION...

Earlier TAF amendments addressed the greater potential for
thunderstorms to impact the terminals this evening based on upstream
radar trends. The showers/thunderstorms are occurring within a mid
level moisture/instability axis. This upper level forcing is heading
to the east, thereby allowing the convection to slowly move from
west to east. The thunderstorms will be on the doorstep of MBS by
TAF issuance and should slowly move across metro Detroit after 01Z.
There may be some decrease in areal coverage of the thunderstorms as
they move across Se Mi where instability will be a little weaker.
Nonetheless, upstream coverage attm warrants a mention of tsra at
all terminals. Weak sfc high pressure will expand across the area
late tonight. Given the very moist boundary layer, this will open
the door for some MVFR type visibilities in fog and possibly some
IFR stratus. Predictability of the latter is low enough to hold
off mention in the terminals attm.

For DTW...Extrapolation from upstream radar brings the tsra into the
western sections of the D21 airspace between 00 and 01z and across
metro in the 01 to 03Z time frame. The moist axis will be very slow
moving tonight, so the risk of some convection may actually persist
past 04Z at metro.

//DTW Threshold Probabilities...

* High in thunderstorms impacting the airport this evening. Medium
  late Wednesday afternoon.

* Medium in ceilings at or below 5000 ft through the TAF period.

&&

.PREV DISCUSSION...
Issued at 516 PM EDT Tue Jul 12 2016

UPDATE...

The development of convection across SW lower Mi into an almost
solid line over the past couple hours has required an update to
the forecast to increase the coverage of showers/thunderstorms
this evening. The convection to the west developed within a region
of low level convergence in the lee of Lake Mi and in advance of
a weak mid level trough axis. Regional water vapor also indicates
that the upstream convection is occurring along the lead edge of a
mid level moisture plume. The veering of the mid level flow toward
the west across the wrn Great Lakes this afternoon/evening will
allow the mid level trough axis and theta e ridge to traverse Se
Mi in the 23Z to 06Z time frame. Recent SPC meso analysis and
various hi res solutions suggest instability slowly advecting
into the forecast area from the west and southwest. These factors
will indicate a scattered to broken line of showers/thunderstorms
will be maintained across the Se Mi. Severe potential still looks
on the low side, given overall weaker instability across Se Mi.
Cape density on model soundings for this evening does however suggest
a slight potential for a few strong wind gusts due to wet
microburts.

PREV DISCUSSION...
Issued at 342 PM EDT Tue Jul 12 2016

DISCUSSION...

The development of a warm front to the north and west of lower
Michigan has allowed deep layer southwest flow to move into the
area. Surface dewpoints around 60F has the low levels fairly moist
but a quick look at some models soundings, and the 12Z DTX raob,
shows the mid and upper levels are quite dry. This is the reason for
the struggling cu field this afternoon, and will impact our chances
of storms this evening. Some semblance of this southwest flow
pattern will continue into Thursday, meaning hot and humid weather
can be expected through this time. Periods of showers and
thunderstorms will also be possible as a large low pressure slowly
churning over Manitoba sends several frontal boundaries through the
Great Lakes through Thursday. Adding to the complexity of the setup
will be a series of shortwaves embedded in the jet stream that will
track through lower Michigan as well. Timing individual convective
events is difficult in these scenarios thus will highlight most
favorable windows for storms.

First order of business will be convection chances for this evening.
Axis of high instability along the Lake Michigan shoreline has
already ignited into a line of storms. This line of storms is firing
on a prefrontal trough and tight moisture gradient with enhanced
surface convergence, which will work eastward through the afternoon
and evening. A look at the SPC mesoanalysis page shows 2000 j/kg of
uncapped MLCAPE over the west side of the state vs a capped 500 j/kg
over southeast Michigan. Warm mid levels and influence of the
exiting ridge is to thank for that. None the less, hires models
locked onto this early this morning and have been consistent
bringing that line through mid Michigan before it fizzles out in the
more stable airmass. At this time, see no reason to deviate much off
course from the earlier update of adding a chance pop across the
Saginaw Valley to account for this potentially surviving across the
state this evening. With the loss of daytime heating, any lingering
showers or storms will be quick to fade as the cap will quickly come
back into play as surface temps cool back off. Will continue to
monitor this afternoon to see if there is much potential to survive
further into the area. If any storm does makes it, could see a
strong wind gust out of it, but not expecting any severe weather as
the column is too dry and shear is only around 20 knots so would be
more pulse type storms.

Chances diminish some overnight, but with moist advection continuing
cannot totally rule out a stray shower popping up.  Chances increase
Wednesday as a shortwave and cold front pass through the area.
Timing these two features has been tough on models which once
highlighted the front in the afternoon as the main show, then
changed to the shortwave in the late morning, then switched to the
shortwave in the afternoon. Will leave a low chance pop in after 12Z
and highlight the best chance from about 20-02Z once we warm enough
to break the cap again with the wave passing over ahead of the
front. Both shear and instability will be improved with around
1500j/kg of MLCAPE and 30 knots of shear so some organized
convection will be possible. Will hold with a high chance pop for
now as overall coverage and location of precipitation is still in
question.

A chance of showers and thunderstorms will continue Wednesday night
as a weak front looks to sweep through the moist unstable air,
continuing on Thursday as the next trough will look to sink
through the Great Lakes. Temperatures will rise into the upper 80s
or low 90s each day through Thursday. 850mb temps will hold in the
upper teens through the stretch with dewpoints up near 70 yielding
little relief in the overnight periods. Cloud cover will likely
end up dictating what we end up achieving each day.

The weak front/trough Thursday will be followed by another weak
boundary Friday. This one appears strong enough to take temperatures
down another category based on low level thickness projections in
medium range model solutions. At the same time, the models also
washout the boundary over lower Michigan as the associated upper
level trough remains positively tilted and filling with time.
Similarly weak high pressure then builds in for Saturday. Guidance
highs around 80 into the lower 80s look reasonable with this air
mass before warming occurs ahead of the next low pressure system. A
small scale wave is shown moving through the Great Lakes around the
base of the stronger Hudson Bay upper low. A low chance POP spread
out through Sunday and Monday covers the lack of predictability on
this feature.

MARINE...

A prevailing southerly wind will maintain speeds below 20
knots through Wednesday.  An increasingly warm and unstable
environment will bring the next chance for thunderstorms tonight and
Wednesday. The risk for thunderstorms will continue through
Thursday.  Pre-frontal southwesterly winds on Thursday will shift
to the west-northwest with a cold frontal passage by Thursday night.
Gusts thursday afternoon could reach 25 knots across Lake Erie and
Lake St. Clair, along with Saginaw Bay and Nearshore Waters of Lake
Huron

HYDROLOGY...

An increasingly warm and humid environment will bring the potential
for showers and thunderstorms tonight and Thursday. While a
widespread heavy rainfall event is currently not anticipated during
this time, the risk of thunderstorms will carry the possibility of
some localized heavy rainfall amounts.  The current forecast
maintains total rainfall amounts within the one quarter to one half
inch range through Thursday.  Localized amounts in excess of an inch
within a short period will be certainly be possible, which could
lead to minor urban flooding.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....SC
UPDATE.......SC
DISCUSSION...DRK/BT
MARINE.......DRK
HYDROLOGY....SF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 12, 4:04 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 PM EDT TUE JUL 12 2016

MIZ047>049-053>055-060>063-068>070-130900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
404 PM EDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF A THUNDERSTORMS THIS EVENING INTO TONIGHT.
ANY STORMS THAT FORM ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SOME STORMS MAY
BECOME SEVERE WITH STRONG WINDS...LARGE HAIL...AND HEAVY RAINFALL
AS THE PRIMARY THREATS.

CHANCES OR THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ075-076-082-083-130900-
WASHTENAW-WAYNE-LENAWEE-MONROE-
404 PM EDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF A THUNDERSTORMS THIS EVENING INTO TONIGHT.
ANY STORMS THAT FORM ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SOME STORMS MAY
BECOME SEVERE WITH STRONG WINDS...LARGE HAIL...AND HEAVY RAINFALL
AS THE PRIMARY THREATS.

HEAT INDICES MAY RISE INTO THE UPPER 90S ON WEDNESDAY AFTERNOON.

CHANCES OR THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-130900-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
404 PM EDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF A THUNDERSTORMS THIS EVENING INTO TONIGHT.
ANY STORMS THAT FORM ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SOME STORMS MAY
BECOME SEVERE WITH STRONG WINDS...LARGE HAIL...AND HEAVY RAINFALL
AS THE PRIMARY THREATS.

CHANCES OR THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DRK

In the hours before

Special weather statement, Jul 12, 6:47 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
647 PM EDT TUE JUL 12 2016

MIZ060-122330-
SHIAWASSEE MI-
647 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SHIAWASSEE COUNTY UNTIL 730 PM
EDT...

AT 647 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ELSIE TO NEAR WAVERLY. MOVEMENT WAS EAST AT 45
MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HENDERSON AROUND 655 PM EDT.
  LAINGSBURG AND NEW LOTHROP AROUND 710 PM EDT.
  PERRY AROUND 715 PM EDT.
  MORRICE AROUND 720 PM EDT.
  OWOSSO AROUND 725 PM EDT.
  DURAND...CORUNNA...BANCROFT AND LENNON AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CARLAND...VERNON...
BENNINGTON...JUDDVILLE AND SHAFTSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4313 8436 4313 8393 4278 8392 4278 8436
      4304 8437
TIME...MOT...LOC 2247Z 248DEG 39KT 4311 8437 4278 8466

SC
Special weather statement, Jul 12, 7:42 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 PM EDT TUE JUL 12 2016

MIZ054-060>062-068-069-130015-
TUSCOLA-LIVINGSTON-GENESEE-OAKLAND-SHIAWASSEE-LAPEER-
742 PM EDT TUE JUL 12 2016

...A LINE OF THUNDERSTORMS WILL AFFECT GENESEE...SOUTHEASTERN
SHIAWASSEE...NORTHWESTERN LAPEER...NORTHEASTERN LIVINGSTON...
NORTHWESTERN OAKLAND AND SOUTH CENTRAL TUSCOLA COUNTIES...

AT 740 PM EDT...RADAR INDICATED A LINE OF GUSTY WINDS PRECEDINGT
HUNDERSTORMS. THE GUSTY WINDS EXTENDED ALONG A LINE FROM NEAR
MAYVILLE TO FOWLERVILLE. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MAYVILLE AROUND 745 PM EDT.
  OAK GROVE AROUND 750 PM EDT.
  NORTH BRANCH AROUND 805 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KINGS
MILL...ELBA... DEERFIELD TOWNSHIP...ROSE CENTER...TYRONE
TOWNSHIP...ATLAS...FOSTORIA... GENESEE...RANKIN AND THETFORD
TOWNSHIP.

LAT...LON 4318 8306 4256 8383 4276 8412 4343 8336
TIME...MOT...LOC 2340Z 310DEG 31KT 4338 8340 4267 8410

SC
Special weather statement, Jul 12, 8:03 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
803 PM EDT TUE JUL 12 2016

MIZ068-130045-
LIVINGSTON MI-
803 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR LIVINGSTON COUNTY UNTIL 845 PM
EDT...

AT 801 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR COHOCTAH TO NEAR LESLIE. MOVEMENT WAS EAST
AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FOWLERVILLE AROUND 805 PM EDT.
  COHOCTAH AND OAK GROVE AROUND 815 PM EDT.
  HOWELL AROUND 825 PM.
  HARTLAND AND GREGORY AROUND 835 PM EDT.
  BRIGHTON AROUND 835 PM EDT.
  PINCKNEY AROUND 845 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
LAKELAND...UNADILLA... ISLAND LAKE STATE RECREATION AREA...DEERFIELD
TOWNSHIP...PINCKNEY STATE RECREATION AREA...PARKERS CORNERS...TYRONE
TOWNSHIP...HELL...PLAINFIELD AND CHILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4278 8369 4243 8366 4242 8388 4242 8413
      4277 8415
TIME...MOT...LOC 0001Z 269DEG 25KT 4275 8406 4245 8438

SC
Special weather statement, Jul 12, 8:09 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
809 PM EDT TUE JUL 12 2016

MIZ075-082-130130-
LENAWEE MI-WASHTENAW MI-
809 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR WASHTENAW AND LENAWEE COUNTIES
UNTIL 930 PM EDT...

AT 808 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR STOCKBRIDGE TO NEAR READING. MOVEMENT WAS
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HUDSON AND HUDSON AROUND 835 PM EDT.
  ADDISON AROUND 840 PM EDT.
  CLAYTON AROUND 845 PM EDT.
  ONSTED AROUND 855 PM EDT.
  ADRIAN AROUND 905 PM EDT.
  TECUMSEH AND MANCHESTER AROUND 915 PM EDT.
  BRITTON AROUND 925 PM EDT.
  SALINE AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MANITOU BEACH-DEVILS
LAKE...RIDGEWAY...PLEASANT LAKE...SPRINGVILLE...BRIDGEWATER...TIPTON...
ANN ARBOR...MUNSON...PALMYRA...PITTSFIELD TOWNSHIP AND OGDEN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4207 8436 4207 8413 4242 8413 4244 8356
      4243 8355 4208 8371 4208 8377 4194 8377
      4172 8387 4171 8436
TIME...MOT...LOC 0008Z 244DEG 31KT 4246 8428 4180 8465

SC
Special weather statement, Jul 12, 8:48 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
848 PM EDT TUE JUL 12 2016

MIZ069-130200-
OAKLAND MI-
848 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 1000 PM
EDT...

AT 845 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR HOLLY TO 6 MILES NORTHEAST OF HARTLAND TO
NEAR PINCKNEY. MOVEMENT WAS EAST AT 45 MPH.

WINDS OF 45 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...MAINLY IN
SOUTHERN OAKLAND COUNTY.

HEAVY RAINFALL IS ALSO OCCURRING WITH THE STORMS WHICH COULD PRODUCE
PONDING OF WATER ON AREA ROADS AND LOW VISIBILITY.

STRONG THUNDERSTORMS WILL BE NEAR...

  ORTONVILLE AROUND 855 PM EDT.
  CLARKSTON AROUND 900 PM EDT.
  SOUTH LYON AROUND 905 PM EDT.
  MILFORD AND OXFORD AROUND 910 PM EDT.
  NOVI AROUND 915 PM EDT.
  WEST BLOOMFIELD AROUND 920 PM EDT.
  PONTIAC AROUND 925 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OAK PARK...DAVISBURG...
ROSE CENTER...HAZEL PARK...WATERFORD...WALLED LAKE...LAKEVILLE...KEEGO
HARBOR...WOLVERINE LAKE AND LAKE ORION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4245 8308 4243 8366 4287 8369 4289 8310
TIME...MOT...LOC 0045Z 241DEG 43KT 4285 8362 4271 8365 4242 8392

BT
Special weather statement, Jul 12, 9:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
917 PM EDT TUE JUL 12 2016

MIZ075-076-082-083-130230-
LENAWEE MI-WAYNE MI-WASHTENAW MI-MONROE MI-
917 PM EDT TUE JUL 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONROE...SOUTHEASTERN
WASHTENAW...SOUTHEASTERN LENAWEE AND WAYNE COUNTIES UNTIL 1030 PM
EDT...

AT 913 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WEST BLOOMFIELD TO NEAR SALEM TO NEAR
OTTAWA LAKE. MOVEMENT WAS EAST AT 40 MPH.

WINDS GUSTS AROUND 50 MPH WILL BE POSSIBLE WITH THESE
STORMS...MAINLY IN NORTHWEST WAYNE COUNTY.

HEAVY RAINFALL IS ALSO OCCURRING WITH THE STORMS WHICH COULD PRODUCE
PONDING OF WATER ON AREA ROADS AND LOW VISIBILITY.

STRONG THUNDERSTORMS WILL BE NEAR...

  LIVONIA AROUND 935 PM EDT.
  SOUTHFIELD AND DEARBORN AROUND 945 PM EDT.
  DETROIT AND LUNA PIER AROUND 950 PM EDT.
  MONROE AROUND 955 PM EDT.
  GROSSE POINTE AROUND 1010 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GROSSE POINTE
PARK... WILLOW...ESTRAL BEACH...NEWPORT...TOLEDO BEACH...ALLEN
PARK...LINCOLN PARK...BOLLES HARBOR...WHITTAKER AND GROSSE POINTE
FARMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4172 8389 4244 8355 4245 8287 4257 8284
      4264 8251 4261 8263 4259 8265 4260 8261
      4261 8262 4259 8255 4259 8257 4250 8270
      4254 8276 4253 8282 4236 8288 4230 8309
      4200 8313 4189 8331 4172 8341
TIME...MOT...LOC 0113Z 256DEG 29KT 4258 8344 4240 8352 4174 8380

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:03 PM EDTSpecial Weather StatementDTXLivingston42 min
Jul 12, 8:09 PM EDTSpecial Weather StatementDTXLenawee, Washtenaw81 min
Jul 12, 8:33 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw40 min
Jul 12, 8:48 PM EDTSpecial Weather StatementDTXOakland72 min
Jul 12, 9:17 PM EDTSpecial Weather StatementDTXMonroe, Wayne73 min
Jul 12, 9:34 PM EDTSpecial Marine WarningDTX86 min
Jul 13, 6:07 PM EDTSpecial Weather StatementDTXGenesee, Saginaw, Shiawassee53 min
Jul 13, 6:41 PM EDTSpecial Weather StatementDTXGenesee64 min
Jul 13, 6:57 PM EDTSpecial Weather StatementDTXLenawee, Monroe, Washtenaw, Wayne33 min
Jul 13, 7:09 PM EDTSpecial Weather StatementDTXLapeer, Oakland66 min
Jul 13, 7:17 PM EDTSevere Thunderstorm WarningDTXMonroe, Washtenaw, Wayne58 min
Jul 13, 7:43 PM EDTSpecial Weather StatementDTXMacomb, Saint Clair, Sanilac62 min
Jul 13, 7:45 PM EDTSpecial Marine WarningDTX90 min
Jul 13, 7:51 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair69 min
Jul 13, 7:53 PM EDTFlash Flood WarningDTXMonroe3 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.